Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Diabetic. Suffering from weight loss, loss of appetite and mood swings. Should I be concerned?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 2189 Questions
My husband is sufferring with weight loss no appitite mood swings shoulder pain and is a diabetic. Should I be concerned?
Posted Sun, 2 Dec 2012 in Diabetes
Answered by Dr. Jonas Sundarakumar 1 hour later
Hello and welcome to Healthcare Magic. Thanks for your query.

Your husband's symptoms appears to be indicative of a depressive disorder. Poor appetite, weight loss, mood swings or irritability can all be manifestations of an underlying depression. He needs a detailed psychological Other symptoms which are commonly associated with depression are reduced energy, getting easily tired, decreased interest, difficulty in concentration or memory, negative thoughts, poor sleep, etc.

I would advise you to take him to a psychiatrist for a detailed psychological assessment, in order to confirm this diagnosis. Don't worry too much because there are very effective and safe treatment options available which will help him come out of this phase quickly.

Regarding the shoulder pain, one of the common causes of shoulder pain in diabetics is a "frozen shoulder", which can cause both pain and restriction of movement. This is caused due to inflamation of the connective tissue of the shoulder joint. Treatment would be with anti-inflamatory / analgesic medication and the condition is usually self-limiting.

Another thing to be checked and ensured is his blood sugar control. Poorly controlled sugars can be a triggering factor for depression and can also impair the anti-depressant treatment efficiency. So, please have his blood sugars checked and ensure that it is properly controlled.

Dr. Jonas Sundarakumar
Consultant Psychiatrist

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor